Facebook Pixel
EmpowHER Guest

Pregnant? Or antibiotics effecting cycle?

By Anonymous June 19, 2015 - 7:38am
Rate This

Hi there,
I'm wondering if I should be concerned about pregnancy. I take Junel FE and usually have very regular 'periods' on the pill (28 day cycle). My last period ended May 17th and I had protected sex that day which seems an unlikely cause of pregnancy. I had a dental surgery June 5th and abandoned the pill pack then (mid month). I have been taking the antibiotic Amoxicillin post-surgery and am wondering if that could be the cause? Or perhaps it was stopping the pill pack?

Add a Comment1 Comments


Hello Anonymous,

Welcome to EmpowHER and thank you for seeking our advice with your concern.

The important question is have you had intercourse since you stopped taking your pills. If you were sexually active and your partner did not use a condom, pregnancy was possible.

Once you stopped taking the active Junel FE pills, hormone levels dropped and triggered ovulation.

Amoxicillin does not affect the menstrual cycle. However, it can decrease the effectiveness of oral contraceptive if take together.


June 19, 2015 - 8:28am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!